Author(s): Nishioka Sde A
Abstract Share this page
Abstract Two cases of parenteral injection of organophosphate insecticide are reported. A 20-year-old man injected himself malathion intramuscularly. The developed necrosis in the injection set and abscess formation, and developed a severe poisoning reaction of late onset that was fully manifested 60 hours after the injection. A 22-year-old girl injected herself subcutaneously a small amount of fenitrothion and had severe swelling of the affected limb and a sterile abscess. In cases of parenteral injection of organophosphates, attention must be paid to the possibility of late onset of the clinical manifestations of the poisoning, and to the fact that usual measures to reduce exposure to the organophosphate, such as induction of vomiting, gastric lavage and use of activated charcoal are probably ineffective. Local complications at the site of the injection, like necrosis and abscesses are also expected findings.
This article was published in Sao Paulo Med J
and referenced in Journal of Clinical Case Reports